Thio-acetazone serum levels in North Indian patients

Khanna, B.K.; Khan, P.; Kumar, A. and Mukerji, P.K. (1981) Thio-acetazone serum levels in North Indian patients. Indian Journal of Tuberculosis, 28 (3). pp. 131-134.

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
285 Kb

Abstract

64 hospitalized patients of pulmonary tuberculosis of North Indian origin were administered thioacetazone in 3 doses along with other anti-tuberculosis drugs. Serum thioacetazone levels were found to be higher in those receiving higher dosages of thioacetazone though the rise in the serum levels was not proportional to the close administered. Assuming an arbitrary concentration of thioacetazone 0.5 ug/ml for determining the coverage, 2/3rd increase in the exposure was seen when the dose was increased from 150 mg. to 450 mg. Clinical and biochemical parameters to determine thioacetazone toxicity were found to be within normal limits. Minor gastrointestinal irritation, not necessitating the withdrawal of the drug was encountered in 4 patients on 450 mg. dosage of thic-acetazone.

EPrint Type:Article
Uncontrolled Keywords:Thioacetazone, Serum Levels, Pulmonary Tuberculosis, North Indian Patients, Toxicity, Drug Dosage
Subjects:Disorders of Environmental Origin > Poisoning > Drug Toxicity
Persons > Population Groups
Respiratory Tract Diseases > Respiratory Tract Infections > Tuberculosis, Pulmonary
Hemic and Immune Systems > Blood
Investigative Techniques > Drug Administration Schedule
Chemical and Pharmacologic Phenomena > Dose-Response Relationship, Drug
Organic Chemicals > Sulfur Compounds > Thiosemicarbazones
Respiratory Tract Diseases > Lung Diseases > Tuberculosis, Pulmonary
-Journal Repositories > Indian Journal of Tuberculosis
ID Code:2277
Deposited By:Mrs Naina Pandita
Deposited On:08 August 2007

Archive Staff Only: edit this record